1 2 3 Previous Next 232 Replies Latest reply: Apr 22, 2014 3:44 PM by EstrellaWeb Branched to a new discussion.
YuanLin Level 1 Level 1 (0 points)
Is it just me or someone else also feels dizzy or nausea after using iPad for a while?

I guess it might have to do with the scrolling effect, especially in Safari. I don't know what is the term to describe the cool effect of speeding up at the beginning and the slowing down at the end of a scrolling move, which simulates the movement of a physical object. It is ok on a smaller screen (on iPhone). But on the bigger screen (on iPad), I feel like the whole world is moving in front of me. I simply wish there is just a page up or page down button.

Am I alone?

ipad, iPhone OS 3.1.3
  • 1. Re: Feeling dizzy or nausea after using iPad
    whydidibuythis Level 1 Level 1 (0 points)
    After 30 min use i get a headache. I had to use lowest screen brightness, but that causes my wifi connection go off (?) every 5 min.
  • 2. Re: Feeling dizzy or nausea after using iPad
    Johnathan Burger Level 6 Level 6 (14,900 points)
    You are alone.
    Do not experience this at all.

    Then again there are reports of people getting motion sickness from video games, so I guess you are an unlucky tiny minority.
  • 3. Re: Feeling dizzy or nausea after using iPad
    Dah•veed Level 7 Level 7 (30,305 points)
    Not a good fit for you. Take it back.
  • 4. Re: Feeling dizzy or nausea after using iPad
    Kevin Wolfe1 Level 2 Level 2 (245 points)
    Maybe it's just the euphoria of being and iPad owner.
  • 5. Re: Feeling dizzy or nausea after using iPad
    Governa Level 2 Level 2 (200 points)
    Are you playing 3D games like Doom? Could be Motion Sickness aka Doom Sickness.

    From Doom's (very old) FAQ:

    [19-8]: I get motion sickness when playing DOOM

    ===============================================
    There have been a lot of discussion about this phenomenon. In short some people experience dizziness attributed to the game movement. There were many theories, most along the line of motion sickness. Some also said that the animation is too smooth so it fools your brain into believing it to be real. Others said its too jerky and it makes you vomit like being sea sick. Another popular theory is that lack of proper acceleration (like on-off high speed) attribute to the nausea. I will not go into discussion of why. Instead, I will post some steps people suggested. Remedies are not guaranteed to work. There are many, all are experimental and some will have opposite effects on different people. This, it seems, is a very individual problem.
    (1) Try different display sizes. Either use different size monitors or use the screen size option to vary the display window.
    (2) Try sitting closer/further from the display (don't stick your nose in it, I don't want you to get radiation sick). Try combining this with focusing/defocusing on the display or surroundings. This is to see if you are being aware that you are looking at the monitor and hopefully it may convince your brain that what you play is not really real.
    (3) Try different machine speeds. If you have a turbo switch try playing with it on/off.
    (4) Try different input devices. With a mouse you can control acceleration more accurately than with a joystick or the keyboard.
    (5) Play on your friend's/colleague's computer. See if it is better/worse.
    (6) Have breaks while you play. Play in turns. Watch others play & then play yourself.
    (7) If you have sound card, try playing with/without the sound. If your sound card is stereo try playing with headphones on. Reverse the headphones so that left becomes right.
  • 6. Re: Feeling dizzy or nausea after using iPad
    indychris Level 1 Level 1 (0 points)
    That's a bummer, Yuan,

    I've fought chronic vertigo/menier's disease for years, and I haven't had one ounce of trouble using my iPad for reading, surfing and even quick-paced, constant motion air hockey and racing games.

    If I were experiencing that, I'd take it back/sell it for sure.
  • 7. Re: Feeling dizzy or nausea after using iPad
    StevePug2 Level 2 Level 2 (370 points)
    I have friends who suffer from this (went to IMAX Avatar with her and she got really badly sick- bummer) and it's very real and bothersome. Try not to use that flick scroll but only ones you guide yourself and maybe look away while there's any motion on the screen.
  • 8. Re: Feeling dizzy or nausea after using iPad
    mark75090 Level 1 Level 1 (30 points)
    Maybe it's the sudden realization of what else you could have spent that $499 on.
  • 9. Re: Feeling dizzy or nausea after using iPad
    Inachu Level 1 Level 1 (10 points)
    To the OP:


    You are not breathing enough.

    One tends to have shallow breathing when sitting while using a pc.
    So you get the same way using the IPAD.
  • 10. Re: Feeling dizzy or nausea after using iPad
    Timothy Johnson1 Level 1 Level 1 (5 points)
    YOU ARE NOT ALONE!!!

    I've been getting it too. It's such a bummer cause I love the machine. The word processor is awesome, the book reader phenomenal. Such an improvement over the kindle. But the kindle doesn't make me feel like "stopping the ride". I first started feeling it pretty badly when using Numbers of all applications. Now I think I'm sorta suffering from a Pavlovian effect. Sometimes just the thought of the iPad makes me feel like I've been trying to read in long distance car ride...

    I've been trying to look away more often and deepen my breathing. I'm determined to beat this thing! I just hope the engineers are able to change the settings so it doesn't happen. I think it may have to do with the new LED technology..
  • 11. Re: Feeling dizzy or nausea after using iPad
    dlg_az Level 2 Level 2 (225 points)
    I had read this post before, thinking it was odd and since I had no effects. For the first time since I've purchased my iPad, just this past weekend I too had dizziness. I had spent a full lazy day watching movies mostly in a position of laying down on my side. After moving from side to side to get comfy during the course of watching over several hours, I got up and whoa! And it persisted for quite some time. I was quite surprised. I have no idea why it happens, but it does happen. Interesting, for sure.
  • 12. Re: Feeling dizzy or nausea after using iPad
    iCreature Level 1 Level 1 (15 points)
    If turning brightness down doesn't work try wearing a pair of dark glasses. You may be having a problen of contrast sort of like some people experiance when driving along a road at a good speed with a bunch of regularly spaced trees between you and the sun causing you to frequently go from light to shade which can cause various symptoms like you discribe: dark glasses seem to reduce this effect by cutting down the overall brightness.
  • 13. Re: Feeling dizzy or nausea after using iPad
    far182 Level 1 Level 1 (0 points)
    I have suffered life long Vertigo. This is something that is very real and there are treatments. While some people here who are experiencing the Dizziness might not have Vertigo, I suggest talking to a Vertigo specialist about it. Try this as well:

    Drink lots of water all day. At least 8 glasses.
    Don't overdo the caffeine.
    Stay away from any processed foods.
    Don't consume any MSG. You would be surprised how much food has it.
    Get plenty of sleep.

    If you do the above for several days and discover that the dizzyness goes away while using the iPad, this is a good indication that you should get a consult from a specialist.

    Good luck on this.
  • 14. Re: Feeling dizzy or nausea after using iPad
    PhillipDuran Level 1 Level 1 (60 points)
    Doom and Wolfenstein used to mess me up. I would feel sick for about 15-30 minutes after playing for about 5 minutes. Some FPS games would do this to me, but a few would not. Marathon (Bungie) would never make me sick. I don't have motion troubles anywhere else, just with a few FPS games.
1 2 3 Previous Next